I have really thick skin, I am 14 months post op from primary rhink and my nose is so much wider and has no definition whatsoever. Is there a way to shrink the skin a little bit - not excessively, through surgery so that I can get more definition to my nose? I have had multiple steroid injections to the nose - around 8 and none of this has worked.
Is There a Way to Surgically Make Your Nose Shrink Wrap Without Steroid Injections?
Doctor Answers (4)
Is there a way to surgically make your nose shrink wrap without steroid injections?
Steroid injections are a great way to help reduce post-operative swelling. I use Kenalog mixed with 5-Flourouracil, and it yields a great result. There is no way to shrink the skin. In general, the final result of rhinoplasty is not typically evident for 18-24 months following surgery. 70% of the swelling resolves after the first 3 months and the remainder goes down over time. Swelling can be influenced by the thickness of the patient's skin, whether the procedure was a revision, whether the procedure was open or closed, and whether or not tip work was performed. It is important to be patient during the healing process, as it can take some time. It is not abnormal to still have some residual swelling, especially if you have thick skin. From here, I would recommend seeing how you continue to heal and take the advice provided by your surgeon. I would not advise additional steroid injections. I hope this helps, and I wish you the best of luck.
Web reference: http://www.spaldingplasticsurgery.com/face/rhinoplasty/
Shrink wrap nasal skin
Sorry, but there is no way to control how much the skin will contract after a rhinoplasty. Thicker skin is tougher to deal with.
Shrink Wrap Nose after Rhinoplasty
There is no way to do this. Your skin may be so thick that it is masking the result that you desire. It is also possible that the tip could be reduced an additional amount with additional surgery. Hard to say without an exam or pictures. I would not get additional steroid injections. Kenneth Hughes, MD Los Angeles, CA
You might also like...
Steroid Injections to nose for swelling
Dear Eliza Bethany, I recognize your name from an earlier post I have answered last week. I am sorry you are still having problems with your healing that is unresolved. I do not know of any shrink wrap to thin the skin however I would strongly advise no more steroid injections to the nose. Eight is way to many. I would discuss with your surgeon if this is truly all thick skin or if you may need the tip reduced further for the result you are looking for. Best regards, Michael V. Elam, M.D.
Web reference: http://michaelelammd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.